Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 111, NWS Tallahassee, FL

October 14, 200626 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Oct 14, 2006, 3:12 PM EDT for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Oct 15, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 3:12 PM EDT (19:12 UTC)
In effect from
Oct 15, 2006, 12:00 PM EDT
Expired
Oct 15, 2006, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-171 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 141912
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT SAT OCT 14 2006

...A RED FLAG WARNING CONTINUES TODAY UNTIL 9 PM EDT (8 PM CDT)
FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AS WELL AS THE EASTERN
FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW CRITICAL LEVELS...

...A RED FLAG WARNING CONTINUES TODAY UNTIL 8 PM CDT FOR SOUTHEAST
ALABAMA DUE TO RELATIVE HUMIDITIES BELOW CRITICAL LEVELS ALONG
WITH WIND SPEEDS NEAR 10 MPH AND KBDI ABOVE 500...

...A RED FLAG WARNING IS IN EFFECT SUNDAY FROM 12 PM EDT (11 AM
CDT) UNTIL 8 PM EDT (7 PM CDT) FOR SOUTHWEST AND SOUTH-CENTRAL
GEORGIA...AS WELL AS THE EASTERN FLORIDA PANHANDLE AND BIG BEND
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES BELOW
CRITICAL LEVELS...

...A RED FLAG WARNING IS IN EFFECT SUNDAY FROM 11 AM CDT UNTIL 7
PM CDT FOR SOUTHEAST ALABAMA DUE TO EXPECTED RELATIVE HUMIDITIES
BELOW CRITICAL LEVELS ALONG WITH WIND SPEEDS NEAR 10 MPH AND KBDI
ABOVE 500...

.DISCUSSION...DRY AIR ASSOCIATED WITH A HIGH PRESSURE SYSTEM WILL
REMAIN OVER THE AREA ON SUNDAY...KEEPING RELATIVE HUMIDITIES LOW.
THIS HIGH WILL MOVE EAST ON SUNDAY EVENING...AND INCREASING
MOISTURE IS EXPECTED BY MONDAY AFTERNOON.

ALZ065>069-FLZ007-009>019-026>029-034-GAZ120>131-142>148-155>161-
150100-
/O.UPG.KTAE.FW.A.0088.061015T1800Z-061015T2300Z/
/O.NEW.KTAE.FW.W.0111.061015T1600Z-061016T0000Z/
/O.CON.KTAE.FW.W.0110.000000T0000Z-061015T0100Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-WASHINGTON-
JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
212 PM CDT SAT OCT 14 2006 /312 PM EDT SAT OCT 14 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY. THIS UPGRADES THE FIRE WEATHER WATCH THAT
WAS PREVIOUSLY IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR ARE EXPECTED TO OCCUR. LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

MCNATT
2 follow-up statements
000 
WWUS82 KTAE 150013
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SAT OCT 14 2006

...THE RED FLAG WARNINGS IN EFFECT UNTIL 9 PM EDT (8 PM CDT)
TONIGHT FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA...THE EASTERN
FLORIDA PANHANDLE AND BIG BEND AND FOR SOUTHEAST ALABAMA HAS BEEN
CANCELLED...

...A RED FLAG WARNING REMAINS IN EFFECT SUNDAY FROM 12 PM EDT (11
AM CDT) UNTIL 8 PM EDT (7 PM CDT) FOR SOUTHWEST AND SOUTH- CENTRAL
GEORGIA...AS WELL AS THE EASTERN FLORIDA PANHANDLE AND BIG BEND
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES BELOW
CRITICAL LEVELS...

...A RED FLAG WARNING REMAINS IN EFFECT SUNDAY FROM 11 AM CDT
UNTIL 7 PM CDT FOR SOUTHEAST ALABAMA DUE TO EXPECTED RELATIVE
HUMIDITIES BELOW CRITICAL LEVELS ALONG WITH WIND SPEEDS NEAR 10
MPH AND KBDI ABOVE 500...

.DISCUSSION...DRY AIR ASSOCIATED WITH A HIGH PRESSURE SYSTEM WILL
REMAIN OVER THE AREA ON SUNDAY...KEEPING RELATIVE HUMIDITIES LOW.
THIS HIGH WILL MOVE EAST ON SUNDAY EVENING...AND INCREASING
MOISTURE IS EXPECTED BY MONDAY AFTERNOON.

ALZ065>069-FLZ007-009>019-026>029-034-GAZ120>131-142>148-155>161-
150815-
/O.CAN.KTAE.FW.W.0110.000000T0000Z-061015T0100Z/
/O.CON.KTAE.FW.W.0111.061015T1600Z-061016T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-WASHINGTON-
JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
713 PM CDT SAT OCT 14 2006 /813 PM EDT SAT OCT 14 2006/

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12
PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY.

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND
AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 150740
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT SUN OCT 15 2006

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT (11 AM CDT)
UNTIL 8 PM EDT (7 PM CDT) TODAY FOR SOUTHWEST AND SOUTH-CENTRAL
GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITIES BELOW CRITICAL LEVELS...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT UNTIL 7 PM
CDT TODAY FOR SOUTHEAST ALABAMA DUE TO EXPECTED RELATIVE HUMIDITIES
BELOW 30 PERCENT ALONG WITH WIND SPEEDS AROUND 10 MPH AND A KBDI
ABOVE 500...

.DISCUSSION...HIGH PRESSURE WITH DRY AIR WILL CONTINUE TO ENSHROUD
THE REGION TODAY...ALLOWING RELATIVE HUMIDITIES TO DROP BELOW
CRITICAL THRESHOLDS FOR SEVERAL HOURS ONCE AGAIN. AS THIS HIGH
MOVES AWAY TONIGHT AND MONDAY...A DEVELOPING LOW PRESSURE SYSTEM
WILL APPROACH FROM THE SOUTHWEST AND BRING INCREASING MOISTURE TO
THE AREA. 


ALZ065>069-FLZ007-009>019-026>029-034-GAZ120>131-142>148-155>161-
160000-
/O.CON.KTAE.FW.W.0111.061015T1600Z-061016T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-WASHINGTON-
JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
240 AM CDT SUN OCT 15 2006 /340 AM EDT SUN OCT 15 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND...
WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 14, 10:34 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Oct 14, 10:34 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EDT SAT OCT 14 2006

.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS
SOUTH FL EXTENDING WESTWARD TO A WEAK FRONTAL WAVE IN THE WESTERN
GULF...AND A HIGH PRESSURE RIDGE ORIENTED NORTHWEST TO SOUTHEAST
ACROSS THE SOUTHEAST PORTION OF THE COUNTRY. THE LOCAL AIRMASS
WAS VERY DRY...AND RED FLAG CONDITIONS WERE ALREADY OCCURRING AT
SEVERAL OF OUR FL REPORTING STATIONS. WINDS AND SEAS REMAIN
ELEVATED OVER OUR OUTER COASTAL WATERS...AND WE WILL CONTINUE
EXERCISE CAUTION WORDING THROUGHOUT THE DAY. IN FACT...WINDS AND
SEAS HAVE BEEN NEAR ADVISORY LEVELS...BUT WE EXPECT THEM TO SLOWLY
DIMINISH AS THE PRESSURE GRADIENT WEAKENS. VAPOR IMAGERY AND UPPER
AIR OBSERVATIONS SHOW A TROUGH PROPAGATING EASTWARD OVER THE
EASTERN PART OF THE COUNTRY...A RIDGE OFF THE U.S. WEST
COAST...AND A CLOSED LOW OVER SOUTHERN CA. THE EARLY MORNING
FORECAST PACKAGE IS ON TRACK AND NO MAJOR CHANGES ARE EXPECTED.

&&

.AVIATION...
VFR CONDITIONS ARE ANTICIPATED AT ALL TERMINALS THROUGH THE TAF
PERIOD. DO EXPECT SOME SCT-BKN HIGH CLOUDS AT TIMES ACROSS MAINLY
KPFN...KTLH...AND KVLD THROUGH THIS EVENING AS A WEAK BOUNDARY
REMAINS STALLED SOUTH OF THE REGION. HOWEVER...THESE CLOUDS SHOULD
GENERALLY REMAIN ABOVE 10 KFT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...AND HOUSTON.

     FIRE WEATHER WATCH FROM 2 PM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND
     HOUSTON.

GA...FIRE WEATHER WATCH FROM 2 PM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...AND WORTH.

     RED FLAG WARNING UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...AND WORTH.

FL...FIRE WEATHER WATCH FROM 2 PM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

     RED FLAG WARNING UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...AND
     WASHINGTON.

&&

AVIATION...MCNATT
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Oct 14, 3:29 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EDT SAT OCT 14 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-151000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
229 AM CDT SAT OCT 14 2006 /329 AM EDT SAT OCT 14 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AS HIGH PRESSURE
WILL DOMINATE THE REGION TODAY WITH SUNSHINE THROUGH SOME HIGH
CLOUDINESS. IT WILL BE CLEAR AND VERY COOL TONIGHT WITH SOME
INTERIOR SPOTS POSSIBLY REACHING THE LOWER TO MID 40S BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGH PRESSURE WILL HOLD THROUGH SUNDAY...BUT A LOW PRESSURE SYSTEM
IS EXPECTED TO DEVELOP NEAR THE TEXAS COAST AND HEAD NORTHEASTWARD
TOWARDS OUR REGION ON MONDAY. THIS SYSTEM IS EXPECTED TO BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO OUR AREA...GIVING
US SOME MUCH NEEDED RAINFALL BEFORE IT EXITS BY TUESDAY NIGHT OR
WEDNESDAY. ALTHOUGH A WIDESPREAD SEVERE WEATHER OUTBREAK IS NOT
EXPECTED...SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS
ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

Nearby

Red Flag Warnings in Georgia, 2006Red Flag Warnings in Florida, 2006Red Flag Warnings in Alabama, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.